Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 38, NWS Mobile, AL

April 22, 2009

NWS Mobile, AL issued this red flag warning at Apr 22, 2009, 4:15 AM EDT. It took effect at Apr 22, 2009, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2009, 4:15 AM EDT (08:15 UTC)
In effect from
Apr 22, 2009, 1:00 PM EDT
Expired
Apr 22, 2009, 8:00 PM EDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 220815
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT WED APR 22 2009

...A RED FLAG WARNING IS NOW IN EFFECT FOR INLAND PORTIONS OF THE
WESTERN FLORIDA PANHANDLE FROM NOON TO 7 PM CDT THIS AFTERNOON DUE TO
OBSERVED LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT...

.THE COMBINATION OF A DRY AIRMASS AND WARM AFTERNOON TEMPERATURES IN
THE UPPER 70S AND LOW 80S WILL ALLOW RELATIVE HUMIDITIES TO AGAIN
DROP BELOW CRITICAL VALUES ACROSS PORTIONS OF THE WESTERN FLORIDA
PANHANDLE. 

FLZ002-004-006-220915-
/O.CAN.KMOB.FW.A.0030.090422T1700Z-090423T0000Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
315 AM CDT WED APR 22 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH. 



$$

FLZ001-003-005-230000-
/O.UPG.KMOB.FW.A.0030.090422T1700Z-090423T0000Z/
/O.NEW.KMOB.FW.W.0038.090422T1700Z-090423T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
315 AM CDT WED APR 22 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS84 KMOB 221855
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
155 PM CDT WED APR 22 2009

...A RED FLAG WARNING IS NOW IN EFFECT FOR INLAND PORTIONS OF THE
WESTERN FLORIDA PANHANDLE UNTIL 7 PM CDT THIS EVENING
DUE TO OBSERVED LONG DURATION RELATIVE HUMIDITY VALUES BELOW
35 PERCENT...

.THE COMBINATION OF A DRY AIRMASS AND WARM AFTERNOON TEMPERATURES
IN THE UPPER 70S AND LOW 80S WILL ALLOW RELATIVE HUMIDITIES TO
AGAIN DROP BELOW CRITICAL VALUES ACROSS PORTIONS OF THE WESTERN
FLORIDA PANHANDLE.

FLZ001-003-005-230000-
/O.CON.KMOB.FW.W.0038.000000T0000Z-090423T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
155 PM CDT WED APR 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 21, 5:02 PM EDT, 11 hours 13 minutes earlier.

Area forecast discussion, Apr 21, 5:02 PM EDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT TUE APR 21 2009

.AVIATION UPDATE FOR 22/0000 UTC...THE AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS MOVING RAPIDLY EAST-SOUTHEASTWARD OVER CONECUH AND
COVINGTON COUNTIES IN SOUTHERN ALABAMA WILL MOVE OUT OF THE FORECAST
AREA WITHIN THE NEXT HOUR AND SLOWLY DISSIPATE WITH THE SETTING SUN.
THE BAND OF SHOWERS PRESENTLY OVER THE ALABAMA AND FLORIDA
COASTLINES WILL MOVE OUT OVER THE GULF OF MEXICO WITHIN THE NEXT
HALF HOUR.  FOR THE REMAINDER OF THE EVENING AND THROUGH THE DAY
TOMORROW A STRONG UPPER LEVEL RIDGE WILL BUILD ACROSS THE REGION
CREATING VFR CONDITIONS. 08/JW

***********************PREVIOUS DISCUSSION***************************

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...QUICK MOVING REINFORCING
FRONTAL BOUNDARY WILL DROP SOUTH ACROSS THE FCST AREA THIS EVENING. A
FEW SHOWERS AND MAYBE A THUNDERSTORM WILL BE POSSIBLE THROUGH AROUND
SUNSET OVER SOUTHERN HALF OF THE FCST AREA IN ADVANCE OF THIS FRONT.
WITH EXTREMELY DRY AIR ALOFT...AS WELL AS COLD TEMPERATURES ALOFT...
SOME OF THE STORMS COULD PRODUCE SOME SMALL HAIL AND GUSTY WINDS...AND
A FEW STRONG/SVR STORMS ARE NOT OUT OF THE QUESTION. FOR A FEW HOURS
AFTER SUNSET...A FEW SPRINKLES WILL BE POSSIBLE DUE TO MID LEVEL
CLOUD DECK BUT LITTLE TO NO MEASURABLE RAINFALL EXPECTED.
TEMPERATURES TONIGHT WILL BE 5 TO 10 DEGREES BELOW NORMAL...RANGING
FROM LOW/MID 40S INLAND TO LOWER 50S ALONG THE COAST. WEDNESDAY
THROUGH THURSDAY NIGHT DRY AIRMASS WILL CONTINUE OVER THE REGION WITH
RIDGING BUILDING ALOFT. TEMPERATURES WILL BE SLIGHTLY ABOVE THE
NORMALS OF UPPER 70S AND LOWER 80S FOR HIGHS AND UPPER 50S TO LOWER
60S FOR LOWS. 12/DS

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...NO CHANGES MADE TO PREVIOUS
EXTENDED AS NO MAJOR PATTERN CHANGES EXPECTED. AS SFC HIGH PRESSURE
MOVES INTO THE WESTERN ATLANTIC...MOISTURE LEVELS WILL INCREASE AS A
SOUTHERLY RETURN FLOW DEVELOPS. THIS WILL MAKE FOR INCREASINGLY MUGGY
CONDITIONS BY LATE IN THE PERIOD...HOWEVER THE RIDGING ALOFT WILL ACT
TO SUPPRESS SHOWER AND THUNDERSTORM DEVELOPMENT. THIS WILL MAINTAIN A
DRY FORECAST THROUGH AT LEAST MONDAY. 12/DS

&&

.AVIATION 18Z ISSUANCE)...SCATTERED SHOWERS AND THUNDERSTORMS WERE
DEVELOPING OVER THE CENTRAL GULF COAST REGION THIS AFTERNOON AND WILL
CONTINUE UNTIL AROUND SUNSET TONIGHT. WIND GUSTS TO AROUND 40 KNOTS
WITH SMALL TO MEDIUM SIZE HAIL MAY ACCOMPANY SOME OF THE HEAVIER
SHOWER OR THUNDERSTORMS. FOR LATE TONIGHT AND EARLY SAT VFR
CONDITIONS CAN BE EXPECTED WITH A LIGHT NORTHERLY FLOW. 32/EE.

&&

.MARINE...HIGH PRESSURE CENTERED OVER THE WESTERN GULF WILL SHIFT
EAST TO THE WESTERN ATLANTIC AND NORTHWEST GULF BY THURSDAY. WINDS
AND SEAS WILL GRADUALLY DIMINISH LATER TONIGHT AS HIGH PRESSURE
BUILDS EAST OVER THE CENTRAL GULF. A LIGHT TO MODERATE SOUTHEASTERLY
FLOW WILL DEVELOP LATE THURSDAY THROUGH THE REMAINDER OF THE WEEK AS
HIGH PRESSURE SHIFTS EAST TO THE WESTERN ATLANTIC AND NORTHEAST
GULF. 32/EE

&&

.FIRE WEATHER...A REINFORCING FRONT WILL MOVE SOUTH ACROSS THE REGION EARLY THIS
EVENING...BRINGING AN EVEN DRIER AIRMASS TO THE AREA. THIS DRY AIRMASS...
COMBINED WITH AFTERNOON TEMPERATURES WARMING INTO THE UPPER 70S AND LOWER
80S OVER THE NEXT SEVERAL DAYS WILL RESULT IN THE LIKELIHOOD OF CRITICALLY
LOW AFTERNOON RELATIVE HUMIDITY VALUES OVER AT LEAST THE INTERIOR PORTIONS OF
THE WESTERN FLORIDA OVER THE NEXT COUPLE OF DAYS. MAINTAINED THE FIRE
WEATHER WATCH FOR THE ENTIRE WESTERN FLORIDA PANHANDLE FOR WEDNESDAY
AFTERNOON...AS AFTERNOON HUMIDITY LEVELS WILL FALL INTO THE MID 30S...AT
LEAST OVER INTERIOR PORTIONS OF THE PANHANDLE...BUT DURATIONS APPEAR
TO BE MARGINAL. ONLY AN ISOLATED SHOWER WILL BE POSSIBLE THIS
EVENING WITH THE PASSAGE OF THE FRONT...OTHERWISE NO PRECIPITATION
EXPECTED THROUGH WEEKS END. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  82  60  84 /  10  05  05  05
PENSACOLA   53  78  61  81 /  10  05  05  05
DESTIN      55  73  61  80 /  20  05  05  05
EVERGREEN   43  79  54  85 /  10  05  05  05
WAYNESBORO  46  81  53  85 /  05  05  05  10
CAMDEN      42  80  54  85 /  10  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 21, 11:45 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1045 PM CDT TUE APR 21 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-222215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1045 PM CDT TUE APR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

.DAY ONE...TONIGHT

WEST TO NORTHWEST WIND OF 15 TO 20 KNOTS WILL OCCUR OVER THE OPEN
GULF WATERS BEYOND 30 NM THROUGH MOST OF THE NIGHT...WITH SEAS OF 3
TO 5 FEET. THESE CONDITIONS WILL CREATE A LOW TO MODERATE IMPACT TO
SMALL CRAFT OPERATORS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.